Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had unprotected sex. Getting tingling sensation on penis, irritation on urethra. Taking doxycyclin, cipro

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2580 Questions
Question
About 7 weeks ago, I had sex with a woman in Cabo, both protected and unprotected. It was after much drinking and there was alot of protracted oral and vaginal sex.
The next day, i felt a tingling at the end of my penis which continued for days. Our boat captain offered a shot of penicillin, which i accepted.
Several days later, I started doxycyclin for ten days. The symptoms of a slightly irritated end of penis and urethra near the end of the penis continued off and on, so I went to a doctor who prescribed cipro which i have taken for six weeks. I was told to take the cipro until the symptoms were gone for a week. I stopped the cipro four days ago and now the symptoms are back.
Should i go have tests for some other cause or should i continue the cipro or some other medication?
Posted Mon, 29 Apr 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. S. Murugan 1 hour later
Hi XXXXXX,
Welcome to XXXXXXX

Thanks for your query.

Tingling sensation of penis, if it is inside your urethra it may be due to Trichomonal Vaginalis infection. As you had already taken antibiotics, bacterial causes are unlikely and in bacterial urethritis symptoms may be more severe or discharge may be present.

If the tingling sensation is outside and over glans penis then it may be due to yeast infection. Both Trichomoans and yeast infection can easily be treated by a STD physician or infectious disease specialist.

Anyhow a thorough blood work for STD/ HIV and urine examination along with culture and sensitivity for both nonspecific and STD specific organisms are suggested as the present symptoms of either yeast infection or Trichomonas infection may be a marker of other disease.

Your physician will be able to help you to have all the tests to rule out any STD/HIV and fix the diagnosis for the tingling sensation of penis.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor